MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4204040T
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the powerflex p3 ruptured at eight atmosphere.Additional information was received and there was difficulty advancing the balloon catheter through the vessel and crossing the lesion.There was no patient injury.The powerflex was replaced with another unknown balloon catheter and the procedure was completed by high- pressure dilatation.The target lesion was the shunt which was severely calcified, moderately tortuous with ninety percent stenosis.The device appeared to be normal when it was opened.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast to saline ratio is one to one.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter.There was difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device was stored per the ifu for one week.The device will not be returned for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use, it was reported that the powerflex p3 ruptured at eight atmospheres.Additional information was received and there was difficulty advancing the balloon catheter through the vessel and crossing the lesion.There was no patient injury.The powerflex was replaced with another unknown balloon catheter and the procedure was completed by high- pressure dilatation.The target lesion was the shunt which was severely calcified, moderately tortuous with ninety percent stenosis.The device appeared to be normal when it was opened.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast to saline ratio is one to one.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter.There was difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device was stored per the ifu for one week.No other information was provided.The product was not returned for analysis.A device history record (dhr) review of lot 17588598 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta catheter tracking difficulty¿ and ¿balloon burst at/below rpp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the tracking difficulty and balloon burst could not be determined.Based on the limited information available for review, vessel characteristics (severely calcified moderately tortuous, 90% stenosis) and/or handling of the catheter may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.Difficulty tracking a product through an anatomical structure is a known procedural occurrence.This type of difficulty occurring during the clinical use of the device is usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient¿s anatomy, vessel characteristics, operator¿s technique and appropriate device selection.According to the instructions for use, which is not intended as a mitigation, ¿when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 4X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 00000
EI  00000
MDR Report Key7479571
Report Number9616099-2018-02104
Device Sequence Number13512632
Product Code LIT
UDI-Device Identifier20705032004098
UDI-Public20705032004098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number4204040T
Device Catalogue Number4204040T
Device Lot Number17588598
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/04/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1